MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S; SURGIFLO WITH THROMBIN

FERROSAN MEDICAL DEVICES A/S; SURGIFLO WITH THROMBIN
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Follow-up information was received on 06.03.2024 which changed the initial evaluation, and the case is now considered a near adverse event.Event description: reported to rep that surgiflo (2994) was not as hemostatic as floseal in a procedure.They used both products.It was also reported that surgiflo created "clot rocks".They opened a floseal and the bleeding stopped to complete the procedure without patient harm or any other issues.No device is available for evaluation.Follow-up information was received on 30.01.2024: the thrombin was reconstituted.The surgeon stated he sees clot rocks when used on patient.The thrombin solution and the surgiflo hemostatic gelatin matrix were mixed 6 times with no problems.The surgeon stated he saw the clot rocks under the microscope after using it on the patient.The gelatin matrix was mixed according to ifu.The amount of the liquid used for the gelatine matrix of 2994 was as much as was in the syringe.The matrix was mixed prior to surgery and used when needed.Additional information was received on 06.03.2024 stating: surgiflo was used in a cervical spine procedure.By "clot rocks" it was meant that the product is turning into small rocks.Hemostasis of surgiflo was not obtained so a floseal was opened.Floseal was preferred as it provided better hemostasis.There was no patient harm.The current condition of the patient is unknown.

Common Device Name
SURGIFLO WITH THROMBIN
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg,
DA 
MDR Report Key19039434
Report Number3008478369-2024-00015
Device Sequence Number7354968
Product Code LMF
UDI-Device Identifier25712123000285
UDI-Public25712123000285
Combination Product (Y/N)Y
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/04/2024
Patient Sequence Number1
Patient SexUnknown